MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-20/C55F SA
Medical Device Problem Codes Patient-Device Incompatibility (2682); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an afx limb stent graft.Approximately five (5) years post initial procedure a study review identified a type iiia endoleak and a hypogastric aneurysm.Reintervention was completed with the implant of an afx vela infrarenal sealing the type iiia endoleak.An ovation ix iliac limb was implanted to treat the hypogastric aneurysm.The final patient status was stable post-procedure.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak with complete component separation and the secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely anatomy related (aortic remodeling change of infrarenal angle from 20° to 80°).The clinical evaluation also shows reasonable evidence to suggest a type 1b endoleak at the left common iliac artery occurred that were not included in the event as reported.Procedure related harms, device, user, procedure or anatomy relatedness to the type 1b endoleak could not be determined with the medical records available for review.The final patient status was reported being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an afx limb stent graft.Approximately five (5) years post initial procedure a study review identified a type iiia endoleak and a hypogastric aneurysm.Reintervention was completed with the implant of an afx vela infrarenal sealing the type iiia endoleak.An ovation ix iliac limb was implanted to treat the hypogastric aneurysm.The final patient status was stable post-procedure.Additional information: an internal clinical evaluation determined there was reasonable evidence to suggest a type 1b endoleak occurred.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13840046
Report Number2031527-2022-00055
Device Sequence Number11929236
Product Code MIH
UDI-Device Identifier00818009011435
UDI-Public(01)00818009011435(17)181111
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2018
Device Model NumberI20-20/C55F SA
Device Lot Number1252575-017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1317591-029); AFX2 BIFURCATED STENT GRAFT (LN 1595675-010)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale